Alert archive / Texas / Tornado Warnings in 2018

Tornado Warning 11, NWS Amarillo, TX

June 22, 2018Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 22, 2018, 7:14 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2018, 7:14 PM CDT (00:14 UTC)
Expired
Jun 22, 2018, 7:44 PM CDT
In force
30 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX

The radar

The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:17 PM CDTTORNADO3 Nw Balko, OK
Jun 22, 7:45 PM CDTTSTM WND GST 618 W Slapout, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

237 
WFUS54 KAMA 230014
TORAMA
OKC007-TXC295-357-230100-
/O.NEW.KAMA.TO.W.0011.180623T0014Z-180623T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
714 PM CDT FRI JUN 22 2018

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Southern Beaver County in the Panhandle of Oklahoma...
  Northwestern Lipscomb County in the Panhandle of Texas...
  Northeastern Ochiltree County in the Panhandle of Texas...

* Until 800 PM CDT

* At 714 PM CDT, a confirmed tornado was located over Balko, or 16
  miles southwest of Beaver, moving east at 65 mph.

  HAZARD...Damaging tornado and golf ball size hail. 

  SOURCE...Public confirmed tornado. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Elmwood, Balko and Slapout. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3648 10078 3668 10082 3680 10001 3651 10000
TIME...MOT...LOC 0014Z 267DEG 54KT 3661 10068 

TORNADO...OBSERVED
HAIL...1.75IN

$$

DGW
2 follow-up statements
584 
WWUS54 KAMA 230032
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
732 PM CDT FRI JUN 22 2018

OKC007-TXC295-357-230100-
/O.CON.KAMA.TO.W.0011.000000T0000Z-180623T0100Z/
Beaver OK-Lipscomb TX-Ochiltree TX-
732 PM CDT FRI JUN 22 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN BEAVER...NORTHWESTERN LIPSCOMB AND NORTHEASTERN
OCHILTREE COUNTIES...
    
At 731 PM CDT, a confirmed tornado was located 9 miles east of
Elmwood, or 16 miles southeast of Beaver, moving east at 60 mph.

HAZARD...Damaging tornado and golf ball size hail. 

SOURCE...Public confirmed tornado. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Elmwood and Slapout. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3649 10059 3670 10066 3680 10001 3651 10000
TIME...MOT...LOC 0031Z 267DEG 54KT 3662 10035 

TORNADO...OBSERVED
HAIL...1.75IN

$$

DGW
380 
WWUS54 KAMA 230044
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
744 PM CDT FRI JUN 22 2018

OKC007-TXC295-357-230053-
/O.CAN.KAMA.TO.W.0011.000000T0000Z-180623T0100Z/
Beaver OK-Lipscomb TX-Ochiltree TX-
744 PM CDT FRI JUN 22 2018

...THE TORNADO WARNING FOR SOUTHEASTERN BEAVER...NORTHWESTERN
LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, hail and damaging winds remain likely and a 
Severe Thunderstorm Warning remains in effect for the area.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.

LAT...LON 3649 10059 3670 10066 3680 10001 3651 10000
TIME...MOT...LOC 0042Z 267DEG 54KT 3663 10011 

$$

DGW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 5:59 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 22, 5:59 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
559 PM CDT Fri Jun 22 2018

.AVIATION...
00Z TAF Cycle

VFR conditions will prevail through 00Z Sunday, although
thunderstorms are expected to impact the Dalhart, Amarillo and
Guymon TAF sites between 00Z and 04Z Saturday with possible MVFR
ceilings and visibilities. South to southeast winds 20 to 30 knots
with gusts near 35 to 40 knots with shift to the north and
northeast after 02Z to 04Z Saturday at the Guymon and Dalhart TAF
sites and then at the Amarillo TAF site after 07Z to 09Z Saturday.
North to northeast winds 5 to 15 knots at all three TAF sites
after 10Z to 12Z Saturday.

Schneider

&&

.PREV DISCUSSION... /Issued 402 PM CDT Fri Jun 22 2018/

DISCUSSION...
Upper trough tracking east out of the Rockies and across the
Plains states this evening and tonight along with a cold front
pushing south across the Panhandles tonight will allow for
convection development through this evening and into the overnight
hours tonight. Cold front will move south of the forecast area by
Saturday morning or midday and is expected to become stationary
well south of the Panhandles by Saturday afternoon. Surface ridge
will build in behind the front Saturday across the forecast area
allowing for not as warm conditions.

Frontal boundary forecast to lift north and east as a warm front
by Sunday afternoon as a closed upper low tracks east out of the
northern and central Rockies and then into the central Plains
states by Sunday evening. Convection expected to develop once
again across mainly the northern and eastern Panhandles Sunday
afternoon into Sunday night. Upper high to build in over the
southwestern states by Monday night with northwesterly flow aloft
re-establishing itself over the Panhandles. Shortwave trough to
drop southeast out of the central Rockies Monday night with
chances for convection likely again Monday night. Upper high to
build in over the forecast area by the middle and end of next
week.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
337 PM CDT Fri Jun 22 2018

OKZ001>003-TXZ001>020-317-231100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
337 PM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected through tonight. Some storms
through tonight will likely become severe. The main threats will
be hail up to two inches in diameter and gusts of 70 MPH or more.
The potential for tornadoes will also exist this evening. Heavy
rains may occur, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across parts of the Panhandles
Sunday afternoon through Monday night. Some of the storms may
become strong to marginally severe with large hail and strong
winds as the main threats.

.SPOTTER INFORMATION STATEMENT...

Emergency Managers and spotter groups need to be ready for
activation through this evening.

Schneider

In the hours before

Special weather statement, Jun 22, 6:31 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
631 PM CDT FRI JUN 22 2018

TXZ002-007-230000-
Sherman TX-Moore TX-
631 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND
NORTHEASTERN MOORE COUNTIES UNTIL 700 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Sunray, or 16 miles southeast of Stratford, moving
east at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Cactus and Sunray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3593 10201 3621 10198 3630 10165 3594 10170
TIME...MOT...LOC 2331Z 264DEG 31KT 3616 10187

Guerrero
Local storm report, Jun 22, 6:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             9 NNW SUNRAY            36.14N 101.88W
06/22/2018  E1.00 INCH       SHERMAN            TX   TRAINED SPOTTER

            SPOTTER ALSO REPORTED VERY HEAVY RAIN.

&&

EVENT NUMBER AMA1800298

LE
Local storm report, Jun 22, 6:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND GST     MORSE                   36.06N 101.47W
06/22/2018  E60 MPH          HANSFORD           TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1800299

LE
Special weather statement, Jun 22, 6:58 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
658 PM CDT FRI JUN 22 2018

OKZ001-002-230030-
Cimarron OK-Texas OK-
658 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS AND NORTHEASTERN
CIMARRON COUNTIES UNTIL 730 PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Keyes, or 17 miles southwest of Elkhart, moving
southeast at 60 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Eva and Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3656 10180 3671 10230 3699 10214 3699 10152
TIME...MOT...LOC 2358Z 297DEG 50KT 3684 10215

DGW
Local storm report, Jun 22, 7:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             7 SE EVA                36.72N 101.81W
06/22/2018  E1.75 INCH       TEXAS              OK   PUBLIC

&&

EVENT NUMBER AMA1800300

LE
Local storm report, Jun 22, 7:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             2 S ADAMS               36.72N 101.08W
06/22/2018  E1.75 INCH       TEXAS              OK   PUBLIC

&&

CORRECTED LOCATION

EVENT NUMBER AMA1800300

LE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:26 PM CDTSevere Thunderstorm WarningAMAOchiltree, Roberts45 min
Jun 22, 7:41 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts41 min
Jun 22, 7:48 PM CDTSevere Thunderstorm WarningAMACarson, Gray57 min
Jun 22, 7:52 PM CDTSpecial Weather StatementAMASherman38 min
Jun 22, 7:56 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Sherman64 min
Jun 22, 8:14 PM CDTSpecial Weather StatementAMAHemphill61 min
Jun 22, 8:31 PM CDTSevere Thunderstorm WarningAMACarson, Hansford, Hutchinson, Ochiltree, Roberts59 min
Jun 22, 8:41 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler53 min
Jun 22, 8:54 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts66 min
Jun 22, 9:01 PM CDTTornado WarningAMADonley, Gray26 min
Jun 22, 9:19 PM CDTTornado WarningAMACarson, Gray, Hutchinson, Roberts26 min
Jun 22, 9:33 PM CDTSevere Thunderstorm WarningAMACarson, Donley, Gray, Hemphill, Roberts, Wheeler42 min
Jun 22, 9:36 PM CDTSpecial Weather StatementAMACollingsworth54 min
Jun 22, 9:54 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Hemphill, Wheeler66 min
Jun 22, 10:16 PM CDTTornado WarningAMAWheeler29 min
Jun 22, 10:36 PM CDTSpecial Weather StatementAMACollingsworth24 min
Jun 22, 10:59 PM CDTSpecial Weather StatementAMAWheeler16 min
Jun 22, 7:07 PM CDTSevere Thunderstorm WarningAMABeaver53 min
Jun 22, 8:43 PM CDTSpecial Weather StatementAMATexas32 min
Jun 22, 10:22 PM CDTSpecial Weather StatementAMABeaver23 min
Jun 22, 10:45 PM CDTSpecial Weather StatementAMABeaver30 min
Jun 23, 12:04 AM CDTSpecial Weather StatementAMABeaver56 min
Jun 23, 1:13 AM CDTSpecial Weather StatementAMABeaver62 min
Jun 23, 2:01 AM CDTAreal Flood AdvisoryAMABeaver, Texas3 hr
Jun 23, 2:20 AM CDTSpecial Weather StatementAMABeaver25 min
Jun 23, 4:11 AM CDTSpecial Weather StatementAMATexas34 min
Jun 23, 4:24 AM CDTSevere Thunderstorm WarningAMATexas36 min
Jun 23, 4:55 AM CDTSpecial Weather StatementAMABeaver65 min
Jun 23, 5:18 AM CDTAreal Flood AdvisoryAMABeaver, Texas4 hr
Jun 23, 6:15 AM CDTSpecial Weather StatementAMABeaver45 min

Nearby

Tornado Warnings in Texas, 2018Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.